Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

182 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Suggest treatment for anorexia and fever

Answered by
Dr.
Dr. Antoneta Zotaj

General & Family Physician

Practicing since :2004

Answered : 2156 Questions

default
Posted on Tue, 14 Mar 2017 in General Health
Question: Hi there,

I am a 28year old female. I am in full time treatment for anorexia. Last week i experienced some flu like symptoms and fever however i have since developed a small rash in a band like shape on my right side of my ribs, it was initially like a couple of bites however it has since flattened out and appears like a number of tiny blisters. It is extremely tender with a burning sensation. I am concerned in view of the anorexia (depleted immune system) that this could be shingles. I have attached some pictures. Any advice would be much appreciated.
doctor
Answered by Dr. Antoneta Zotaj 1 hour later
Brief Answer:
Treatment with acyclovir for the infection and ibuprofen for pain

Detailed Answer:
Hello,
Thank you for asking at HCM.

I care fully read your question and also checked the attached pictures and understand your concern.

According to the symptoms you prescribe with red are that then has blisters and is painful like burning sensation and also the pictures you have attached this is a shingles infection.

Generally shingles is a self limiting infection which means many patients have no problem with it and it heals in 2 weeks. Anorexia and not having a good level of vitamins and usual daily needs covered for a while might affect the immune system and reduce the "fighting" resources of the body.

The good news though is that at the blister stage that you are now, the treatment is very effective to control the infection and reduce recurrences. The first line treatment is acyclovir which I would recommend you to start as soon as possible and you should be drinking plenty while you take it as it precipitates easily in the kidneys and if so might cause kidney damage.

So to summarize:
1. see your doctor to have a prescription with Acyclovir and start it as soon as possible
2. drink plenty while you take acyclovir to prevent kidney damage due to it. At least 8 glasses of water a day is a good amount.
3. NSAIDS for pain (ibuprofen) to help you feel better- it is symptomatic treatment
4. be cautious of spreading it by contact with the fluid of the blisters to other areas in your skin and also for other members in your family


I hope this is helpful and answers to your question but please feel free to contact me in case of anymore clarification related to this is needed.

Kind regards

Dr Antoneta Zotaj
Above answer was peer-reviewed by : Dr. Raju A.T
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  
Drug/Medication ,  

Recent questions on  Skin rash

doctor1 MD

Good evening, I had a recent bout of what my GP described as gastro virus. Symptoms were bloating , severe cramping with constant burping and flatulence . No vomiting or diarrhoea. I had feverish feelings but no high temp. This lasted for 4 days and is thankfully almost gone. The day I went to my GP (4th day) I was developing a rash on my face and forehead . I thought it might be the stress of the previous days and nights. My GP didnt have an opinion. This has gotten somewhat worse. It is not itchy but has a burning sensation and very noticeboard. I was wondering if this might be an after effect of my stomach ailment or something else. I have been applying a mild moisturiser with no effect as yet. Thank you for any advice.

doctor1 MD

Hi! I am a 44 year old woman who was diagnosed with Mono approx 1 mo ago. initially I was feeling malaise, exhaustion and my throat swelled up w soreness and I lost my voice. I was diagnosed with Strep, tx with Amoxicillan and then 6 days on the antibiotic I started getting random welts on my body, very itchy and pins and needles type feeling on the palms of my hands and soles of my feet. I then broke out in a rash. So I took myself off the Amox. thinking I may be ahving an allergic reaction and took Benadryl. Being I was away I came home 9 days after tat still feeling malaise. rash not so bad but the itchy palms and feet were still there. My throat swelled up again and I went bk to the MD. he then drew titers for Scarlet fever and Mono. I was then diagnosed with Mono! I was told fluids, bedrest and Zyrtec D as well as Advil for pain. I am starting to feel like myself however, the itcy and pins and needles feeling in both palms of my hands and feet have reappeared. I tend to still get random welts that don t hurt or itch, they just appear like blotches and disappear after some time. I am concerned that these symptoms are not a part of this diagnosis. What else could it be? Thanks...Maria

doctor1 MD

I had a shingles shot on 1/7/14. The soreness and slight rash has diminished. Lat night I had a headache. This morning I woke up with the same headache and I am dizzy. Is this a side affect and how long will it last? And what can I do about it? Thank you, Donna Means

doctor1 MD

I have a red rash all over my face. First it gets very bumpy feeling the the red rash comes and it itches sometimes. What might be causing this? I have been allergy tested and have no allergies. I have been to several Doctors and still no answer.

doctor1 MD

I have pain and swelling under my upper arm on both sides. I am 70 female.

doctor1 MD

Dear doctor thanks for your valuable reply however my further query is for last two weeks I have a mild rash under my eye which is persistent and is not going away...I had read somewhere in the webmd website that facial rashes are the first sign...

doctor1 MD

I am getting skin rash after taking Bactrim. Hands, feet. Should I take Benadryl?